Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 94, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2013, 4:30 PM MST for Mohave County, Arizona. It was in force for 4 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2013, 4:30 PM MST (23:30 UTC)
- Expired
- Jul 27, 2013, 8:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 95 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:00 PM MST | FLASH FLOOD | 5 E New Kingman-Butler, AZ | SPOTTER REPORTS WATER AND ROCKS RUNNING ACROSS SHIPPING LANE IN KINGMAN. |
| Jul 27, 5:18 PM MST | FLASH FLOOD | 2 Ne Kingman, AZ | SPOTTER REPORTED CAR STUCK ON ROAD AT BANK STREET AND AIRWAY. WATER COMING UP OVER HOODS OF VEHICLES. |
| Jul 27, 5:38 PM MST | FLASH FLOOD | 2 Nne Kingman, AZ | TRAINED WEATHER SPOTTER REPORTED 8-12 INCHES OF WATER AT N IRVING ST AND GORDON DR. |
| Jul 27, 6:22 PM MST | FLASH FLOOD | 2 Sw Kingman, AZ | SPOTTER REPORTS SWIFT WATER RESCUE TAKING PLACE IN KINGMAN ON TOPEKA ST. |
| Jul 27, 6:22 PM MST | FLASH FLOOD | 3 Nne Kingman, AZ | MOHAVE COUNTY DISPATCH REPORTS TWO CARS STUCK IN WATER AT BANK ST. AND SIERRA VISTA AVE. |
| Jul 27, 6:22 PM MST | FLASH FLOOD | 4 N Kingman, AZ | SPOTTER REPORTS DEBRIS IN WATER ABOUT 7 INCHES DEEP MOVING ACROSS DEVLIN AND HEARN ST. IN KINGMAN. |
| Jul 27, 6:30 PM MST | HEAVY RAIN 2.28 | 2 Ne Kingman, AZ | MOHAVE COUNTY ALERT RAIN GAUGE MEASURED 2.28 INCHES IN TWO HOURS. |
| Jul 27, 6:30 PM MST | HEAVY RAIN 2.52 | 1 N Kingman, AZ | MOHAVE COUNTY ALERT RAIN GAUGE MEASURED 2.52 INCHES IN TWO HOURS. |
| Jul 27, 6:50 PM MST | HEAVY RAIN 2.4 | 4 Ne Kingman, AZ | MOHAVE COUNTY ALERT RAIN GAUGE MEASURED 2.40 INCHES OF RAIN IN TWO HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WGUS55 KVEF 272330
FFWVEF
AZC015-280130-
/O.NEW.KVEF.FF.W.0094.130727T2330Z-130728T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM MST SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 630 PM MST.
* AT 427 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR KINGMAN. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...
NEW KINGMAN-BUTLER...
U.S. HIGHWAY 93 IN THE KINGMAN AREA...
AND STATE ROUTE 66 IN THE KINGMAN AREA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 43 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3524 11412 3542 11386 3532 11381 3515 11396
3511 11412
$$
WOLCOTT3 follow-up statements
388
WGUS75 KVEF 280016
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
516 PM MST SAT JUL 27 2013
AZC015-280130-
/O.CON.KVEF.FF.W.0094.000000T0000Z-130728T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
516 PM MST SAT JUL 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 506 PM MST...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING VERY HEAVY RAIN AND FLOODING IN KINGMAN. THESE STORMS WERE
LOCATED NEAR KINGMAN. THE THUNDERSTORMS WITH EXCESSIVE RAIN WERE
MOVING NORTHEAST AT 10 MPH. REPORTS OF FLOODING ALONG BANK...ANDY
DEVINE...AND AIRWAY STREETS IN KINGMAN. WATER WAS REPORTED TO BE
REACHING THE HOOD OF STALLED VEHICLES ALONG BANK STREET.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...
NEW KINGMAN-BUTLER...
U.S. HIGHWAY 93 IN THE KINGMAN AREA...
AND STATE ROUTE 66 IN THE KINGMAN AREA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 43 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
THIS IS A DANGEROUS LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY.
&&
LAT...LON 3524 11412 3542 11386 3532 11381 3515 11396
3511 11412
$$
WOLCOTT574
WGUS55 KVEF 280126
FFWVEF
AZC015-280300-
/O.EXT.KVEF.FF.W.0094.000000T0000Z-130728T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
626 PM MST SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 800 PM MST.
* AT 617 PM MST...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY
RAINFALL AND FLOODING IN KINGMAN. SEVERAL GAUGES IN THE AREA HAVE
REPORTED BETWEEN 2.28 AND 2.52 INCHES OF RAINFALL OVER THE PAST 2
TO 3 HOURS. MOST OF THE HEAVY RAINFALL HAS ENDED...BUT A
FEW SHOWERS WILL BE POSSIBLE OVER THE NEXT HOUR. AT LEAST ONE
SWIFT WATER RESCUE HAS BEEN REPORTED IN KINGMAN...WITH MANY
FLOODED ROADWAYS NOTED IN TOWN. FLOODING WILL BE POSSIBLE IN
KINGMAN UNTIL AT LEAST 800 PM MST.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...
NEW KINGMAN-BUTLER...
U.S. HIGHWAY 93 IN THE KINGMAN AREA...
AND STATE ROUTE 66 IN THE KINGMAN AREA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 43 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
THIS IS A DANGEROUS LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY.
&&
LAT...LON 3524 11412 3542 11386 3532 11381 3515 11396
3511 11412
$$
WOLCOTT726
WGUS75 KVEF 280253
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
753 PM MST SAT JUL 27 2013
AZC015-280301-
/O.EXP.KVEF.FF.W.0094.000000T0000Z-130728T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
753 PM MST SAT JUL 27 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MST FOR CENTRAL
MOHAVE COUNTY...
SIGNIFICANT FLASH FLOODING FROM EARLIER HEAVY RAINFALL AROUND
KINGMAN HAS SUBSIDED. THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM
PDT.
LAT...LON 3524 11412 3542 11386 3532 11381 3515 11396
3511 11412
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:50 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 27, 1:50 PM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 150 PM PDT SAT JUL 27 2013 .SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH SUNDAY...MAINLY OVER THE EASTERN PORTION OF THE AREA. A DRYING TREND WILL THEN ALLOW THUNDERSTORMS TO BE REMOVED FROM THE FORECAST THROUGH THE REMAINDER OF NEXT WEEK. TEMPERATURES WILL BE A LITTLE BELOW NORMAL INTO MONDAY THEN NEAR TO SLIGHTLY ABOVE NORMAL FOR THE REST OF THE WEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...GENERAL INSTABILITY ACROSS THE AREA ALONG WITH THE VERY PLENTIFUL MOISTURE...PWAT VALUES ABOVE 1.5 INCHES CWA WIDE...AND VARIOUS LOW/MID LEVEL BOUNDARIES WILL CONTINUE TO PRODUCE ISOLATED/SCATTERED THUNDERSTORMS ACROSS MUCH OF THE REGION THROUGH THIS EVENING AND OVERNIGHT. AT THE SAME TIME...WATER VAPOR SAT IMAGE SHOWING THAT DRYING IS BEGINNING TO MOVE IN FROM THE WEST AS A WEAK UPPER LOW OFF THE CENTRAL CALIFORNIA COAST SLOWLY BEGINS TO MOVE EAST. THIS LOW...HELPED BY A GENERAL TROUGH FORMING ALONG THE WEST COAST...WILL BRING FURTHER DRYING TO THE AREA ON MONDAY...RESULTING IN THUNDERSTORMS ENDING OVER THE CWA BY MONDAY NIGHT. HOWEVER FOR SUNDAY...AS THE DRYING BEGINS TO PUSH INTO THE CWA FROM THE WEST...THUNDERSTORMS/SHOWERS SHOULD BE CONFINED TO MAINLY CENTRAL NYE...LINCOLN...CLARK AND MOHAVE COUNTIES. PWAT VALUES WILL STILL BE WELL OVER AN INCH...DECENT CAPE VALUES AND CONTINUED NEGATIVE LI...ALL POINT TO ISOLATED/SCATTERED THUNDERSTORMS IN THIS AREA ONCE AGAIN ON SUNDAY. THIS WILL ONCE AGAIN PRODUCE LOCALLY HEAVY SHOWERS WITH ISOLATED FLOOD PROBLEMS...BUT AREAL EXTENT DOES NOT APPEAR TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. AS MENTIONED FURTHER DRYING ON MONDAY SHOULD LIMIT THUNDERSTORMS ON MONDAY TO A SLIGHT CHANCE OVER MAINLY NORTHERN MOHAVE/NORTHERN LINCOLN COUNTIES. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL BOTH SUNDAY AND MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY...THE LATEST MODEL DATA CONTINUES TO SUPPORT THE CURRENT MEDIUM RANGE OUTLOOK WITH A DRYING AND WARMING TREND. THE 12Z GFS BRINGS A PUSH OF MONSOON MOISTURE TO THE FAR SOUTHEAST CWA ON WEDNESDAY WITH THE ONE INCH PWAT LINE EXTENDING INTO FAR SOUTHERN MOHAVE COUNTY. FORECASTED INSTABILITY REMAINS EAST OF THE AREA HOWEVER AND THE RESULTANT AFFECT WOULD LIKELY BE A SMALL INCREASE IN SURFACE MOISTURE AND SCT MID TO HIGH CLOUDS. THE SAME HOLDS TRUE FOR THURSDAY AND FRIDAY. KEPT THE FORECAST DRY THROUGH THE PERIOD BASED ON FORECASTED STABLE CONDITIONS OVER THE CWA AND THE LACK OF DEEP LAYER MOISTURE. ALSO..THE STEERING FLOW IS UNFAVORABLE AND WILL LIKELY KEEP THUNDERSTORM GENERATED OUTFLOW MOVING AWAY FROM THE AREA. LITTLE CHANGE WAS NEEDED TO THE OVERALL INHERITED FORECAST. && .AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS WILL CONTINUE IN AND AROUND THE VALLEY THROUGH THE AFTERNOON INCLUDING ISOLATED TO SCATTERED STORMS IN ALL APPROACH CORRIDORS. THE OVERALL MOVEMENT OF STORMS TODAY SHOULD TURN THE GENERAL SURFACE FLOW WEST TO SOUTHWEST HOWEVER...WINDS COULD BE LIGHT UNDER 8KTS AWAY FROM ANY STORM INFLUENCE OR ERRATIC AND GUSTY FROM MULTIPLE DIRECTIONS WHEN ASSOCIATED WITH STORM OUTFLOW. IMPROVING CONDITIONS AFTER 03Z THIS EVENING INCLUDING SCT-BKN CLOUDS AOA 14K FT WITH WINDS DECREASING TO UNDER 10KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE TODAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE 6K FEET OR LOWER IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY RAIN SHOWERS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 27, 4:02 AM MST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 402 AM PDT SAT JUL 27 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-280215- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 402 AM PDT SAT JUL 27 2013 /402 AM MST SAT JUL 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING OVER MUCH OF THE REGION. LOCALLY HEAVY RAIN REMAINS THE PRIMARY THREAT DUE TO THE SLOW MOVEMENT OF ANT STORM. FLASH FLOODING AND DEBRIS FLOWS CAN OCCUR QUICKLY IN RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER AIR WILL BEGIN TO WORK INTO THE AREA SUNDAY WITH SHOWERS AND THUNDERSTORMS MAINLY CONFINED TO THE NORTHERN HALF OF THE AREA SUNDAY AND MONDAY. FLASH FLOODING WILL STILL BE THE PRIMARY THREAT WITH ANY STORM. BY TUESDAY...ENOUGH DRY AIR WILL BE OVER THE AREA TO LIMIT ANY THUNDERSTORMS MAINLY CENTRAL AND NORTHERN NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 27, 2:33 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
233 PM PDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 3 N PIPE SPRING NATIONA 36.91N 112.72W
07/27/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH REPORTS MOCCASIN WASH ROAD WAS
CLOSED BETWEEN 2-3 AM DUE TO FLASH FLOODING.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:28 PM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Jul 27, 1:49 AM MST | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 27, 11:44 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 12:44 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 27, 1:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 27, 2:01 PM MST | Areal Flood Advisory | VEF | Mohave | 89 min |
| Jul 27, 2:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
| Jul 27, 4:39 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 4:52 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.